Alert archive / Maryland / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Mar 22, 2000, 10:30 AM EST for Somerset County, Wicomico County, Worcester County, Maryland; Accomack County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2000, 10:30 AM EST (15:30 UTC)
- Expired
- Mar 22, 2000, 4:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 221534 FFWAKQ MDC039-045-047-VAC001-222130- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1030 AM EST WED MAR 22 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... ACCOMACK COUNTY IN EASTERN VIRGINIA SOMERSET COUNTY IN SOUTHEAST MARYLAND WICOMICO COUNTY IN SOUTHEAST MARYLAND WORCESTER COUNTY IN SOUTHEAST MARYLAND * UNTIL 430 PM EST * LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGH WATER ON SOME SECONDARY ROADS AND LOW-LYING AREAS. * THE ADDITIONAL MODERATE TO HEAVY RAINFALL WILL CAUSE ADDITIONAL FLOODING THIS AFTERNOON AND EVENING. SOME STREAMS WILL OVERFLOW THEIR BANKS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOPT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ REILLY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 10:18 AM EST, 12 minutes earlier.
Area forecast discussion, Mar 22, 10:18 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1018 AM EST WED MAR 22 2000
LATEST RDR LOOP SHOWING MODERATE TO HVY PCPN MOVING ONSHORE OVR MD
ERN SHR AREA. SAT LOOP NOW SHWS LOW PRES SYS SPINNING AWAY AND
CNTRD JUST EAST OF CHES LIGHT STATION BUOY WITH A SEMI-EYE FEATURE
ON THE VIS LOOP. THIS INDICATES SOME SIGNS OF STRENGHTENING AS
THE STRONGER WINDS NOW WORKING SOUTHWARD INTO THE HAMPTON ROADS AREA.
A WIND ADVISORY IS NOW IN EFFECT FOR ERN SHORE LOCATIONS IN VA/MD.
MAY HAVE TO EXTEND SOUTHWARD AT LEAST TO NC/VA BRDR BUT WILL HAVE TO
KEEP A CLS EYE ON TRENDS BFR THAT DECISION IS MADE. AT ANY RATE...THE
STRM SYS LOOKS TO BEGIN MVG SOUTH WITH PRES RISING TO THE NORTH AND
UPPER LOW TO THE WEST CATCHES UP TO SFC LOW N OF HAT.
OCEAN CITY REPORTED MINOR TO NEAR MODERATE COASTAL FLOODING WITH
LAST HIGH TIDE. TIDAL DEPARTURES AROUND 2 FT SRN BAY...WHICH MAY
LEAD TO VERY MINOR TIDAL FLOODING THERE AS WELL...ESPECIALLY GIVEN
INCREASING N WINDS. WL INCLUDE MENTION OF THIS IN NEXT STATEMENT.
CWF...LATEST BUOY REPORTS SHOW WINDS SHIFTING TO N AT CHLV2 AND
44014. THIS...TOGETHER WITH PRES RISES OVER ERN SHORE...SUGGEST
LOW FINALLY STARTING TO SHIFT S. WINDS AT COAST HAVE GUSTED OVER 40
KT THIS MORNING AT OCEAN CITY AND WALLOPS ISLAND...AS LOW
APPARENTLY STRONGER THAN PROGGED BY MODELS. HAVE THEREFORE EXTENDED
GALES S TO PARRAMORE ISLAND...AND BUMPED WINDS UP TO STRONG SMALL
CRAFT ADVISORY SRN COASTAL WATERS. LIKEWISE...CURRITUCK SOUND ADDED
TO SMALL CRAFT ADVISORY.
.AKQ...GALE WARNING AND HEAVY SURF ADV FOR ATLC COASTAL WATERS FROM
FENWICK ISLAND TO PARRAMORE ISLAND...SMALL CRAFT ADVISORY FOR
REMAINDER OF COASTAL W>ATERS...SRN CHES BAY...AND CURRITUCK SOUND.
64Nearby
Flash Flood Warnings in Maryland, 2000Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.